Archived

This topic is now archived and is closed to further replies.

Retin-A And Tazorac

4 posts in this topic

So I can't decide on whether to get retin-a or tazorac. I read that some people alternate each night because of whatever the following means:

Tazarotenic acid binds to all three members of the retinoic acid receptor (RAR) family: RARα,RARβ, and RARγ but shows relative selectivity for RARβ, and RARγ and may modify gene expression. The clinical significance of these findings is unknown.

And they say that retin-a binds to everything. Do you think that alternating is a good idea?

Thanks!

Share this post


Link to post
Share on other sites

Tazorac is the harshest. Your skin will be a peeling, blotchy, beet-red mess on Tazorac. Unless you have not responded to milder formulations such as Retin-A Micro or Differin, I would not recommend Tazorac. The side effects of Tazorac are almost as bad as the acne.

Share this post


Link to post
Share on other sites

I started with Tazorac cream, the lower dose. Like with all retinoids, the time it takes to get used to it is very unpleasant - red, peely, painful, lots of zits. You can minimize this by starting every other night and using lots of moisturizer. After about 6 weeks maybe, my skin was used to it and got much much better. It does eventually give you a glow, and the months I was using it, I kept getting carded for booze, and I was 34 with four kids with me all the time!!!!

The downside, however, was that it never did totally clear me and I would always have 1-2 headless ouchy pimples on my chin. It's like it didn't peel that top layer enough - perhaps that's what that third binding site would have done. I was switched to Retin-A Micro and that did completely clear me, but my skin was much rougher and redder and no longer glowed.

Honestly, I preferred the Tazorac because my skin was smooth and soft and not red once I was used to it, but the Retin-A was more effective.

Share this post


Link to post
Share on other sites

Tazorac is the harshest. Your skin will be a peeling, blotchy, beet-red mess on Tazorac. Unless you have not responded to milder formulations such as Retin-A Micro or Differin, I would not recommend Tazorac. The side effects of Tazorac are almost as bad as the acne. - See more at:

Share this post


Link to post
Share on other sites